Doctor insights on:
How To Wean Off Xanax
Keep going lower: Detoxification from benzodiazepines works best by lowering and lowering the dose. Withdrawal symptoms and anxiety may set it. See an addiction medicine specialist or even some family doctors, internists and psychiatrists who can guide you better through the process. Good luck. Hard to to, but not impossible. ...Read moreSee 3 more doctor answers
Alprazolam is a short acting benzodiazepine, it does not last long in the system. So when used regularly with multiple doses to treat anxiety, it is associated with inter-dose withdrawal, tolerance and a resulting increase level of baseline anxiety. So in anxiety clinics, we use it only in cases of " flight, dentist or other infrequent anxieties, ...Read more
Talk with doctor 1st: Please talk with your doctor about this before changing anything. It's possible s/he will instruct you to cut the pills in half, reducing to. 125 mg/ day for 7-10 days, then stop. Reducing any faster than that can risk withdrawal symptoms or possible rebound of anxiety symptoms (2 different things). Discuss with your doctor. Good luck. ...Read moreSee 1 more doctor answer
Medical Supervision: I hope you are doing this under the supervision of your doctor. The discontinuation schedule should be assessed by the person prescribing the medication. It should be done in a slow manner to ease physical issues. ...Read more
It might be: While the dosage isn't very high, it would depend on how long you have been taking it. Also it will depend on the psychological need that you have for the medication, in other words there can be psychological dependency as well as physical dependency. You should speak with the doctor who is prescribing the medication. ...Read more
If I take. 5 mg Xanax for 3 weeks do I need to gradually wean myself after that or is it fine to just stop abruptly?
No wean, but tell MD: As is always the case with prescription meds, keep your MD in the loop when changing your dose. Although this med usually requires a wean, because you’re on one of the lowest doses, it’s likely *not* necessary -- discontinuing it now should be fine. If you have headaches, sweats, difficulty sleeping, or irritability, taking half a dose (0.25 mg) for 3 days then stopping altogether may work better. ...Read moreSee 1 more doctor answer
Recently, I have been on Xanax (alprazolam) for 12 years, but my dr. Has been slowly weaning me off, much to my dismay?
Good decision: Your doctor is right. These are not drugs that should be used for long periods of time. However, after 12 years on xanax, (alprazolam) you'll need to reduce the dose very gradually. It can take many months. We sometimes switch to diazepam (valium), which can be easier to taper. ...Read more
Can't get a Xanax (alprazolam) refill. In a month I went from 2mg to 1 mg a day. Have 15 pills left. Suggestion to wean of in time? Been on for 3 years.
Check with your doc: Depending on how your weaning is going and how your body is currently reacting to the decrement from 2 to 1 your doctor may want you to be wean even further from 1 to 0 by going down in 0.25 or 0.50 mg. Increments. Also, so you're aware- we aren't able to prescribe benzos for patients through this platform. Questions? Www. Healthtap. Com/drsaghafi Use Key Code: PDXFNR to make an appointment. ...Read moreSee 1 more doctor answer
I've been taking Xanax (alprazolam). 5 twice daily, every 12 hours, for a year. How long will it take to wean off, and how should I do it? Should I taper by. 25?
Xanax (alprazolam) taper: I would recommend tapering by half of a quarted milligram of the daily dose every 3 days, and ofcourse informing your prescribing doctor of your progress & response. Good luck 2u. ...Read more
Is requip in the same family of drugs as xanax (alprazolam)? Is it addicting, and do you have to wean off it? Can you also build up a tollerance to it?
DIFFERENT: Completely different classes of medications as Requip effects Dopamine for restless leg or parkinson and xanax (alprazolam) is a benzodiazepine and is for anxiety. Requip is non addictive may build up tolerance after a long time. Should always taper off medications slowly if the dosage is high. It is safer that way. ...Read more
Doc says I don't need to wean off Xanax (alprazolam) after taking one pill sporadically-. 5 or 1.0 every few days for past 2 wks. As I feel worse, should I worry
No: Your were not on it long enough for tolerance to develop. It is likely your underlying psychiatric condition that needs to be treated. See a psychiatrist or a psychologist. Eat well. Exercise. Have your family doctor rule out a medical cause, and practice good sleep hygiene. Counselingservice. Vassar. Edu/docs/sleep%20hygeine%20... Good sleep hygiene handout. ...Read moreSee 1 more doctor answer
Been taking Xanax (alprazolam) for 1 year, . 5 mgs, 2 x's a day. I would like to wean off of it, as I am now taking 200 mgs zoloft. Will it be hard?
It could be: In my experience as a psychiatrist, weaning from xanax (alprazolam) can be challenging but not impossible. First you need to be sure you have other ways to manage anxiety without it. Hopefully you have been working with a psychotherapist to develop some of these. You and your psychiatrist can create a tapering schedule, if both of you agree it's appropriate in your condition to try this. ...Read moreSee 2 more doctor answers
Is 25mg diphenhydramine hci at night harmful? What about long term use? I'm weaning off xanax, (alprazolam) & this helps me get to sleep. I'm 66 & in good health. Getting off Xanax (alprazolam) has helped my memory!
I am just about done weaning off prozac. Also just about done with. 25mg of xanax (alprazolam). Can I take valerian?
Any natural supplements or habits to wean off of Xanax (alprazolam)? Are there any quick exercises that would help me during withdrawals? I work in a fast paced environment. I cannot let weaning off slow me down. Any help would be greatly appreciated!
Xanax (alprazolam) withdrawal: I understand your concern about withdrawal from Xanax (alprazolam). I commend you for wanting to overcome Dependence. If you are decreasing the dose by 20%every week, it is likely that you will wean off Xanax (alprazolam) with less discomfort. Do Breathing and Music Relaxation, Visual Imagery, Yoga, Meditation and Tai Chi. Drink Green tea and plenty of water. Walk in a State or National Park. See a Psychiatrist for Anxiety ...Read moreSee 3 more doctor answers
How to tell whether its withdrawal or pain from an actual condition? I'm getting off of my meds, Xanax & Neurotin (daily) and Percocet 325 as needed. I am so weak and in pain- weaning off first two and no Percocet at all since it was only as needed.
Need more info: More details are needed. How much of Xanax (alprazolam) and Neurontin were you taking prior to the wean? How fast are you weaning? When you say you were taking Percocet "as needed, " how frequently were you doing so? Are you doing this on your own, or under the guidance of your physician? Are you on any other medications? Make sure you are being monitored by your doctor (s) closely. ...Read more
Age 66, insomniac all my life, take. 25 mg Xanax (alprazolam) at night. Tried weaning slowly, no luck. Exhausted. Back to. 25 xanax (alprazolam). Any harm, long-term problems?
I'm 22 with tiredness or fatigue I only sleep 6 hours a day but I have no fever or other physical symptoms though and im weaning off Xanax (alprazolam) but what are chances I have a cancer with just fatigue?
Unlikely: Not sure why at 22 you are on xanax (alprazolam). I think that the fatigue might be related to this or other sleep problems. Xanax (alprazolam) might also be playing a role. Check with your doctor who prescribed the xanax (alprazolam) to see if this could be part of the problem. Cancer is very unlikely. ...Read moreSee 1 more doctor answer
I am taking elavil, nuvigil, remeron, and Xanax (alprazolam) for anxiety/depression/chronic daily fatigue. The first 3 have me in a fog. Will weaning off help me?
Severe panic in with Agoraphobia and GAD and health anxiety. I take high dose Xanax XR and Zoloft. Weaning from Zoloft to Prozac having extreme anxiet?
Add therapy: Certainly the medication may be adjusted as there are various choices in a situation and some people may respond better to one medication as compared to another. Therapy should probably be added to the treatment mix as there are various techniques that may be helpful in reducing your symptoms. ...Read more
Talk with your doc: Xanax (alprazolam) can be a difficult medication to wean from, depending on how long you've been using it. Please discuss this with your own physician, who can help you with a gradual plan. Also, you need to talk with your doctor about the condition for which xanax (alprazolam) was prescribed in the first place -- to make sure symptoms don't recur. If you were having anxiety, there are other ways to treat this. ...Read more